zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Studies on the Painlevé equations. III: Second and fourth Painlevé equations, $P\sb{II}$ and $P\sb{IV}$. (English) Zbl 0589.58008
[Part II is to appear in Jap. J. Math., Part I in Ann. Mat. Pura Appl., IV. Ser.] In this paper, which is the third part of the series of papers ”Studies on the Painlevé equations”, we study the second and the fourth Painlevé equations by means of the method of birational canonical transformations. We associate with each equation the nonautonomous Hamiltonian system (H), called the Painlevé system. The group of birational canonical transformations of (H) is investigated by the use of the notion of the affine Weyl group; we attach the root system (R) to each (H). We consider also the families of particular solutions of the Painlevé systems, written in terms of the Airy functions or the Hermite functions. In particular, the rational solutions of (H) are studied in detail. The $\tau$-functions related to (H) is the other main object of this article; it is shown that the sequence $\{\tau\sb n$; $n\in {\bbfZ}\}$ of $\tau$-functions of (H) satisfies the Toda equation: $\delta\sp 2\log \tau\sb n=\tau\sb{n-1}\tau\sb{n+1}/\tau\sp 2\sb n$.

37J99Finite-dimensional Hamiltonian, Lagrangian, contact, and nonholonomic systems
14E05Rational and birational maps
Full Text: DOI EuDML
[1] Airault, H.: Rational solutions of Painlevé equations. Studies in Appl. Math.61, 31-53 (1979) · Zbl 0496.58012
[2] Bourbaki, N.: Groupes et algèbres de Lie. Chaps. 4-6. Paris: Masson 1980
[3] Bureau, F.J.: Les équations différentielles du second ordre à points critiques fixes, I. Les intégrales de l’équation A2 de Painlevé. Bull. Cl. Sci. Acad. Roy. Belg.69, 80-104 (1983); II. Les intégrales de l’équation A4 de Painlevé, ibid Bull. Cl. Sci. Acad. Roy. Belg.69 397-433 (1983) · Zbl 0534.34021
[4] Darboux, G.: Leçons sur la théorie générale des surfaces. tII. 137. Chelsea 1972
[5] Jimbo, M., Miwa, T.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients, II. Physica2 D, 407-448 (1981) · Zbl 1194.34166
[6] Kametaka, Y.: On poles of the rational solution of the Toda equation of Painlevé-II type. Proc. Japan Acad. Ser. A59, 358-360 (1983) · Zbl 0546.34042 · doi:10.3792/pjaa.59.358
[7] Kametaka, Y.: On poles of the rational solution of the Toda equation of Painlevé-IV type. Proc. Japan Acad. Ser. A59, 453-455 (1983) · Zbl 0562.34039 · doi:10.3792/pjaa.59.453
[8] Lukashevich, N.A.: Theory of the fourth Painlevé equation. Diffeer. Uravn.3, 395-399 (1967) · Zbl 0225.34001
[9] Lukashevich, N.A.: The second Painlevé equation. Differ. Uravn.7, 853-854 (1971) · Zbl 0271.34011
[10] Murata, Y.: Rational solutions of the second and the fourth Painlevé equations. Funkc. Ekvacioy. Ser. Int.28, 1-32 (1985) · Zbl 0597.34004
[11] Okamoto, K.: Sur les feuilletages associés aux équations du second ordre à points critiques fixes de P. Painlevé. Jap. J. Math.5, 1-79 (1979) · Zbl 0426.58017
[12] Okamoto, K.: Polynomial Hamiltonians associated with Painlevé equations, I. Proc. Japan Acad. Ser. A56, 264-268 (1980); II, ibid. Proc. Japan Acad. Ser. A56 367-371 (1980) · Zbl 0476.34010 · doi:10.3792/pjaa.56.264
[13] Okamoto, K.: On the ?-function of the Painlevé equations. Physica2 D, 525-535 (1981) · Zbl 1194.34171
[14] Okamoto, K.: Studies on the Painlevé equations I, sixth Painlevé equationP VI. Ann. Mat.; II, fifth Painlevé equationP v. Jap. J. Math. 1986
[15] Okamoto, K.: Sur les échelles associées aux fonctions spéciales et léquation de Toda, preprint 1985
[16] Vorob’ev, A.P.: On rational solutions of the second Painlevé equation. Differ. Uravn.1, 58-59 (1965)